Alabama, 2001Extreme Cold in Alabama, September 26, 2001
September 26, 2001 · NWS BMX · 1 event in 1 county or zone
1 extreme cold/wind chill, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 26, 1:53 AM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Sep 26, 1:53 AM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
253 AM CDT WED SEP 26 2001
MODELS KEEP DRY AIR ACROSS THE AREA FOR NEXT SEVERAL DAYS...WITH
MEAN RH VALUES AT OR BELOW 30 PERCENT. WILL KEEP SUNNY/CLEAR
FORECAST INTACT...ALONG WITH TREND OF GRADUALLY MODERATING TEMPS.
HSV 070/044/075/049 0000
BHM 073/045/079/050 0000
MGM 076/048/080/052 0000
.BHM...NONE.
In the hours before
Special weather statement, Sep 26, 6:00 AM CST, 0 minutes before
ALZ001>050-DDHHMM-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 AM CDT WED SEP 26 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A LARGE AREA OF HIGH PRESSURE WILL CONTINUE TO PRODUCE DRY
CONDITIONS ACROSS NORTH...AND CENTRAL ALABAMA TODAY AND TONIGHT.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE NECESSARY.
Special weather statement, Sep 26, 6:00 AM CST, 0 minutes before
ALZ001>050-261400-
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR EXPIRATION TIME
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 AM CDT WED SEP 26 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A LARGE AREA OF HIGH PRESSURE WILL CONTINUE TO PRODUCE DRY
CONDITIONS ACROSS NORTH...AND CENTRAL ALABAMA TODAY AND TONIGHT.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE NECESSARY.
Extreme Cold/Wind Chill, Madison
- When
- September 26, 6:00 AM CST
- Where
- Madison forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
The morning low temperature measured at the Huntsville International Airport was 38 degrees. This temperature established a new record low.
- Extreme Cold/Wind Chill
- Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Puerto Rico, September 26, 20011 death · 1 injured · 1 event
- Extreme Cold in Georgia, September 26 to 27, 200197 events
- Extreme Cold in Alabama, September 26, 20011 event
- Extreme Cold in Alabama, September 26, 20011 event
- Flood in Puerto Rico, September 26, 20011 event
- Heavy Rain in Puerto Rico, September 26, 20011 event
- Waterspout in Florida, September 26, 20011 event
- Waterspout in Florida, September 26, 20011 event
- Waterspout in Florida, September 26, 20011 event
- Waterspout in Florida, September 26, 20011 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266171.